Hail, Mora
- When
- August 12, 1:43 PM MST
- Where
- Mora County, 1 mi S of Wagon Mound
- Measured
- 1.75 in hail
- Reported by
- NWS EMPLOYEE(OFF DUTY)
- Coordinates
- 36.000, -104.700
3 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before the first event at Aug 12, 10:00 AM MST, 3 hours 43 minutes earlier.
AREA FORECAST DISCUSSION...CORRECTED UPDATE NATIONAL WEATHER SERVICE ALBUQUERQUE NM 1100 AM MDT THU AUG 12 2004 CORRECTED PRODUCT TITLE .UPDATE...SPREAD SEVERE WEATHER THREAT INTO THE RIO GRANDE VALLEY THIS AFTERNOON AND THIS EVENING. A PASSING THERMAL TROUGH...SHORT WAVE AND UPPER JET COULD WORK WITH STRONG SURFACE HEATING AND A MOIST LOWER ATMOSPHERE TO CAUSE A FEW OF THE THUNDERSTORMS THAT ROLL OFF THE NORTHWEST MOUNTAINS TO BECOME SEVERE AS THEY SWEEP ACROSS THE CENTRAL VALLEY. .PREV DISCUSSION...257 AM MDT THU AUG 12 2004 TODAY WILL BE ANOTHER ACTIVE DAY WEATHER WISE ACROSS PORTIONS OF THE NEW MEXICO. FROM THE CENTRAL MOUNTAINS EAST...EXPECT ANOTHER AFTERNOON AND EVENING OF STRONG TO SEVERE THUNDERSTORMS. THE UPR LVL HIGH WILL REMAIN OVER AZ LEAVING NM IN NORTH TO NORTHWEST FLOW ALOFT. SHOWERS AND THUNDERSTORMS THAT FORM OVER THE MOUNTAINS DURING THE AFTERNOON WILL MOVE OFF INTO THE ADJACENT HIGH PLAINS AND PERHAPS ONTO THE LOWER PLAINS FURTHER EAST AS THE AFTERNOON PROGRESSES INTO THE EVENING HOURS. BY FRIDAY AFTERNOON...ANOTHER ACTIVE DAY...WITH AN UPR LVL JET FORMING OVER THE AREA...THIS WILL BRING A COLD FRONT THROUGH THE EASTERN PLAINS FOR A COOLER DAY FRIDAY. EXPECTING ANOTHER EAST WIND EVENT DURING THE OVERNIGHT HOURS THURSDAY NIGHT AND HAVE ALSO INCLUDED SOME PATCHY FOG AS WELL INTO FRIDAY MORNING. EXTENDED FORECAST WILL REMAIN THE SAME WITH VERY LITTLE TO NO CHANGES. 16 && .ABQ WATCHES/WARNINGS/ADVISORIES...NONE. && 44
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE ALBUQUERQUE NM 1047 AM MDT THU AUG 12 2004 UPDATED DAY ONE AND SPOTTER INFORMATION STATEMENT NMZ001>021-131200- CAPITAN/NORTHERN SACRAMENTO MOUNTAINS- CENTRAL HIGH PLAINS/ESTANCIA VALLEY-CHAVES COUNTY PLAINS- CONCHAS LAKE/GUADALUPE COUNTY-CURRY COUNTY-DE BACA COUNTY- FAR NORTHEAST PLAINS-HARDING COUNTY- LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY-LOWER RIO GRANDE VALLEY- MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-NORTHEAST HIGHLANDS- NORTHWEST MOUNTAINS INCLUDING JEMEZ-NORTHWEST PLATEAU-QUAY COUNTY- ROOSEVELT COUNTY-SANDIA/MANZANO MOUNTAINS-SANGRE DE CRISTO MOUNTAINS- SOUTHWEST MOUNTAINS/UPPER GILA REGION-UPPER RIO GRANDE VALLEY- WESTCENTRAL MOUNTAINS- 1047 AM MDT THU AUG 12 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL NEW MEXICO. .DAY ONE...TODAY THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS FROM THE RIO GRANDE VALLEY EASTWARD TO NEW MEXICO/S EASTERN BORDER THIS AFTERNOON AND THIS EVENING. HAIL TO AROUND ONE INCH IN DIAMETER AND WIND GUSTS TO 60 MPH ARE POSSIBLE IN THE STRONGEST STORMS. FURTHERMORE...TORRENTIAL RAIN COULD CAUSE ISOLATED FLASH FLOODING AND ISOLATED TORNADOES MAY DEVELOP. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS OVER CENTRAL AND EASTERN NEW MEXICO FRIDAY AND SATURDAY AFTERNOON AND EVENING. LARGE HAIL AND DAMAGING WINDS ARE POSSIBLE ALONG WITH ISOLATED FLASH FLOODING AND AN ISOLATED TORNADO. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TODAY BETWEEN 300 PM AND MIDNIGHT IN THE FOLLOWING COUNTIES...RIO ARRIBA...SANTA FE...SANDOVAL...BERNALILLO...VALENCIA...SOCORRO...TAOS... COLFAX...UNION...MORA...HARDING...SAN MIGUEL...QUAY...TORRANCE... GUADALUPE...DE BACA...CURRY... ROOSEVELT...LINCOLN AND CHAVES. 44
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 240 PM MDT THU AUG 12 2004 NMZ004>007-011>013-016>021-122200- CAPITAN/NORTHERN SACRAMENTO MOUNTAINS- CENTRAL HIGH PLAINS/ESTANCIA VALLEY-CHAVES COUNTY PLAINS- CONCHAS LAKE/GUADALUPE COUNTY-CURRY COUNTY-DE BACA COUNTY- FAR NORTHEAST PLAINS-HARDING COUNTY- LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY-NORTHEAST HIGHLANDS- QUAY COUNTY-ROOSEVELT COUNTY-SANGRE DE CRISTO MOUNTAINS- 240 PM MDT THU AUG 12 2004 ...SEVERE THUNDERSTORM WATCH IN EFFECT THROUGH 8 PM TONIGHT FOR CENTRAL AND EASTERN NEW MEXICO... STRONG THUNDERSTORMS ARE EXPECTED TO INCREASE OVER NORTHEAST AND NORTH CENTRAL NEW MEXICO DURING MID AFTERNOON THEN MOVE STEADILY SOUTH THROUGH EAST CENTRAL NEW MEXICO DURING LATE AFTERNOON AND EARLY THIS EVENING. STORMS NOW STRETCH FROM NEAR RATON SOUTH ALONG INTERSTATE 25 NEAR LAS VEGAS. A PERIOD OF RAPID STORM DEVELOPMENT AND INTENSIFICATION TO SEVERE LEVELS WITH POSSIBLE DAMAGING WINDS OF GREATER THAN 60 MPH AND 2 INCH DIAMETER HAIL IS EXPECTED FOR MUCH OF EASTERN AND CENTRAL NEW MEXICO BETWEEN 3 PM AND 8 PM TODAY. THE GREATEST RISK OF SEVERE WEATHER WILL BE ALONG AND EAST OF LINE FROM TAOS TO SANTA FE TO EDGEWOOD TO MOUNTAINAIR AND TO RUIDOSO. THE THREAT AREA EXTENDS EAST TO CLAYTON...TUCUMCARI...CLOVIS...PORTALES AND ROSWELL. REMAIN ALERT TO STRONG STORMS MOVING NORTH TO SOUTH AND CONTINUE TO LISTEN FOR POSSIBLE WARNINGS FOR YOUR AREA THIS AFTERNOON. 03
The national radar mosaic for the moment the first event began.
3 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in New Mexico in 2004Every state in 2004This day in weather historyWarnings in New Mexico, August 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5418791, 5418792, 5418793.